Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 6, 2009, 3:40 AM MST. It took effect at Mar 6, 2009, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 3:40 AM MST (10:40 UTC)
- In effect from
- Mar 6, 2009, 9:00 AM MST
- Expired
- Mar 6, 2009, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 061040 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MST FRI MAR 6 2009 ...STRONG WINDS EXPECTED TODAY... .A TIGHT SURFACE PRESSURE GRADIENT WILL PRODUCE ANOTHER ROUND OF STRONG WINDS AND AREAS OF BLOWING DUST OVER MUCH OF NEW MEXICO TODAY. SUSTAINED WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED TO DEVELOP BY LATE MORNING AND PERSIST THROUGH THIS AFTERNOON. WINDS COULD GUST UP TO 55 MPH AT TIMES. NMZ004>021-026-070100- /O.NEW.KABQ.WI.Y.0014.090306T1600Z-090307T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...GLENWOOD...SOCORRO...CARRIZOZO...RUIDOSO... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 340 AM MST FRI MAR 6 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. A TIGHT SURFACE PRESSURE GRADIENT IS EXPECTED TO DEVELOP ACROSS THE REGION TODAY. THIS WILL RESULT IN STRONG WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55 MPH. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WHICH MAY CAUSE LOCALIZED VISIBILITY RESTRICTIONS THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ KW/52
1 follow-up statement
000 WWUS75 KABQ 070122 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 622 PM MST FRI MAR 6 2009 NMZ017-026-071200- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-090307T0100Z/ /O.NEW.KABQ.WI.Y.0015.090307T0122Z-090308T0100Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITY OF...RUIDOSO 622 PM MST FRI MAR 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST SATURDAY. STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL CONTINUE TO PRODUCE LOCALLY STRONG SURFACE WINDS ACROSS THE NORTHERN SACRAMENTO MOUNTAINS OF LINCOLN COUNTY AND THE GUADALUPE MOUNTAINS OF CHAVES COUNTY THROUGH THE DAY SATURDAY. WHILE THERE MAY WELL BE SOME EBBING OF THE WINDS AT TIMES OVERNIGHT...IN GENERAL WEST TO SOUTHWEST WINDS WILL BLOW AT SPEEDS OF 25 TO 40 MPH WITH GUSTS BETWEEN 45 AND 55 MPH ON OCCASION. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST WHICH MAY CAUSE LOCALIZED VISIBILITY RESTRICTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ004>016-018>021-070230- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-090307T0100Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE... SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA... TUCUMCARI...GLENWOOD...SOCORRO...CARRIZOZO...FORT SUMNER... ROSWELL...PORTALES...CLOVIS 622 PM MST FRI MAR 6 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. LOCALIZED STRONG WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WILL STILL OCCUR AT TIMES ON THE HIGHER PEAKS...AND SOME DISTANCE EAST...OF THE CENTRAL MOUNTAIN CHAIN OVERNIGHT. ALSO EXPECT OCCASIONAL GUSTS BETWEEN 40 AND 50 MPH IN THIS REGION. $$ 43
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 6, 3:15 AM MST, 25 minutes earlier.
Area forecast discussion, Mar 6, 3:15 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MST FRI MAR 6 2009 .DISCUSSION... MAIN WEATHER CONCERNS THE NEXT FEW DAYS WILL CONTINUE TO BE STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS. TODAY LOOKS TO NEARLY RESEMBLE YESTERDAY AS A DECENT 700MB JET SWEEPS ACROSS MUCH OF NEW MEXICO. CLOUD COVER WILL ONCE AGAIN PLAY AT LEAST SOME ROLE IN JUST HOW MUCH WIND MIXES DOWN BUT WE STILL EXPECT WIDESPREAD ADVISORY LEVEL WINDS TO DEVELOP FROM LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. WE WILL HOIST A WIND ADVISORY FOR ALL BUT THE NORTHWEST PLATEAU AND NORTHWEST MOUNTAINS. GIVEN THE RECENT STRETCH OF VERY DRY WEATHER...BLOWING DUST WILL ONCE AGAIN OCCUR ESPECIALLY FROM ALBUQUERQUE AND POINTS SOUTH AND EAST. LOCALIZED VISIBILITY RESTRICTIONS TO BELOW 3 MILES AT TIMES ARE POSSIBLE. ON THE OTHER HAND..WATER VAPOR IMAGERY CONTINUES TO INDICATE ABUNDANT JET ENERGY DIVING FROM THE PACIFIC NORTHWEST INTO CALIFORNIA. THIS ENERGY WILL GRADUALLY TRANSLATE EAST ACROSS THE FOUR CORNERS TODAY AND SATURDAY BRINGING INCREASING CHANCES FOR PRECIPITATION MAINLY OVER THE NORTHERN MOUNTAINS. RATHER WARM CONDITIONS WILL PRECLUDE ANY SNOWFALL ACCUMULATION FOR AT LEAST THE FIRST PART OF TODAY. MODELS HAVE BEEN PERSISTENT IN DEVELOPING AN AREA OF MORE ENHANCED PRECIPITATION TONIGHT AND SATURDAY OVER THE NORTHERN MOUNTAINS AND HAVE BEEN RUNNING THIS NOW FOR A COUPLE OF DAYS. AM NOT SIDING TOWARD THE HIGHER QPF AMOUNTS BUT OVERALL...SEE NO REASON TO SIDE AGAINST IT AS THE UPPER TROUGH SWINGS EAST AND CLIPS THE NORTHERN CWFA ON SATURDAY. IN ADVANCE OF THE PROGRESSING UPPER TROUGH...700MB TEMPS COULD COOL JUST ENOUGH TO PRODUCE MINOR SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WITH PERHAPS SOME LOCALIZED 3 INCH AMOUNTS POSSIBLE. ANY ACCUMULATIONS THAT DO OCCUR WILL BE MOST LIKELY ABOVE 7500 FEET. NO HIGHLIGHTS NEEDED ATTM. THE UPPER TROUGH AND ITS EFFECTS BYPASS NEW MEXICO ON SUNDAY WITH WINDY AND DRY WEATHER HOLDING IN TIGHT INTO MONDAY AND POTENTIALLY TUESDAY. LONG RANGE MODEL GUIDANCE SUGGESTS A CONTINUATION OF THE DRY AND AT LEAST BREEZY PATTERN INTO THE MIDDLE PART OF NEXT WEEK WITH MINIMAL CHANCES OF BENEFICIAL PRECIPITATION STATEWIDE. KW && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE NEXT 24 HOURS WITH THE EXCEPTION OF SOME VISIBILITY RESTRICTIONS DUE TO BLOWING DUST. ANY RESTRICTIONS WILL BE INTERMITTENT WITH VISIBILITIES GENERALLY REMAINING GREATER THAN 4 MILES. GUSTY WINDS OF 35 TO 45 KT WILL BE COMMON ACROSS THE FORECAST AREA...ESPECIALLY NEAR AND DOWNWIND OF SUMMITS. THUS...AN AVIATION WEATHER WARNING CONDITIONS WILL BE POSSIBLE BY THE LATE MORNING TO EARLY AFTERNOON FOR THE ALBUQUERQUE SUNPORT DUE TO GUSTS ABOVE 35KT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... ANOTHER WINDY DAY IS ON TAP FOR TODAY AS STRONG 700MB WINDS OF 35 TO 50KT PUSH OVER NEW MEXICO. STRONGEST WINDS ALOFT LOOK TO PASS OVER THE STATE PRIOR TO PEAK HEATING AND OPTIMAL MIXING...YET MUCH OF THE FORECAST AREA WILL STILL SEE CRITICALLY HIGH WINDS THROUGHOUT THE AFTERNOON. LONGWAVE TROUGH AXIS WILL CONTINUE TO DIG INTO THE SOUTHWESTERN STATES THROUGH THE LATE AFTERNOON AND WIDESPREAD MID TO HIGH LEVEL CLOUD COVER WILL STREAM OVER THE STATE TODAY. THIS LOOKS TO PROVIDE LOW DEWPOINT DEPRESSIONS AT 700MB OVER MUCH OF THE WESTERN ZONES AND OCCASIONALLY INTO THE RIO GRANDE VALLEY WHICH WILL KEEP HUMIDITIES FROM BOTTOMING OUT BELOW CRITICAL THRESHOLDS. THUS...THE FIRE WX WATCH FOR THE WESTERN ZONES WILL BE CANCELLED...BUT WILL CONTINUE WITH RED FLAG WARNINGS IN THE CENTRAL TO EASTERN AND NORTHEASTERN ZONES. WINDS MAY SEE AN UPTICK ON SATURDAY...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAINS AS SIMILAR 700MB FLOW REGIME PREVAILS AND A DEEPER 999MB SURFACE LOW DEEPENS OVER SW KANSAS. EASTERN HIGH PLAINS WILL BE THE MOST LIKELY TO SEE CRITICAL WINDS AND RH VALUES...BUT A DRY SLOT ALOFT COULD MIX SOME DRIER AIR TO THE SURFACE NEAR THE CENTRAL PART OF THE STATE...INCLUDING THE MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAINS. THUS...FIRE WEATHER WATCH FOR SATURDAY HAS BEEN EXPANDED INTO THESE AREAS. DEPENDING ON DEFINITION/EVOLUTION OF THE DRY SLOT...THE SOUTHWESTERN MOUNTAINS MAY HAVE TO BE UPGRADED AS WELL...AND THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS. MEANWHILE THE NORTHWESTERN AND NORTHERN MOUNTAINS WILL SEE RAIN AND SNOW SHOWERS WITH PASSAGE OF THE UPPER TROUGH. TEMPERATURES WILL COOL ACROSS THE FORECAST AREA LATE SATURDAY AND INTO SUNDAY. THIS WILL CREATE HIGHER HUMIDITIES THROUGH THE DAY ON SUNDAY...AND WEAKER WINDS WILL ALSO BE IN PLACE. ONLY BRIEF AND LOCALIZED CRITICAL FIRE WX CONDITIONS ARE EXPECTED TO THE EAST OF THE CENTRAL MOUNTAINS SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 34 50 24 / 0 0 10 5 GALLUP.......................... 59 31 47 20 / 0 0 0 0 GRANTS.......................... 64 31 53 18 / 0 0 0 0 GLENWOOD........................ 69 36 62 28 / 0 0 0 0 CHAMA........................... 51 25 41 12 / 20 20 40 10 LOS ALAMOS...................... 60 33 50 21 / 0 0 10 0 RED RIVER....................... 50 24 37 12 / 20 30 30 10 TAOS............................ 57 33 47 19 / 5 5 10 5 SANTA FE........................ 63 35 52 24 / 0 0 10 0 SANTA FE AIRPORT................ 65 35 54 25 / 0 0 5 0 ESPANOLA........................ 66 34 56 21 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 69 40 61 33 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 70 38 63 30 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 68 39 60 30 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 69 39 62 31 / 0 0 0 0 SOCORRO......................... 76 42 68 33 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 62 36 54 25 / 0 5 5 0 MORIARTY/ESTANCIA............... 67 38 57 28 / 0 0 0 0 CARRIZOZO....................... 71 43 66 34 / 0 0 0 0 RUIDOSO......................... 65 42 58 33 / 0 0 0 0 RATON........................... 69 34 57 19 / 0 0 5 5 LAS VEGAS....................... 65 38 56 24 / 0 0 5 5 ROY............................. 68 40 61 28 / 0 0 0 5 CLAYTON......................... 74 41 64 27 / 0 0 0 5 SANTA ROSA...................... 78 44 69 32 / 0 0 0 0 TUCUMCARI....................... 80 47 72 34 / 0 0 0 5 FORT SUMNER..................... 81 46 73 35 / 0 0 0 0 CLOVIS.......................... 80 46 73 34 / 0 0 0 5 PORTALES........................ 82 46 74 35 / 0 0 0 5 ROSWELL......................... 84 50 76 37 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ106>108. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>021-026. && 17/52
Hazardous weather outlook, Mar 5, 7:15 PM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MST THU MAR 5 2009 NMZ001>021-026-061300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 715 PM MST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A FEW LOCATIONS ALONG AND UP TO ABOUT 80 MILES EAST OF THE CENTRAL MOUNTAIN CHAIN WILL STILL EXPERIENCE SOME STRONG WIND GUSTS BETWEEN 35 AND 50 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS IN EFFECT FROM LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING FROM THE MIDDLE RIO GRANDE VALLEY TO THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE WEST CENTRAL AND NORTHWEST HIGHLANDS BELOW 7500 FEET DUE TO STRONG WINDS AND LOW HUMIDITY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR SATURDAY AFTERNOON ACROSS THE EAST CENTRAL PLAINS. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE AGAIN FRIDAY ACROSS MUCH OF THE AREA. STAY TUNED FOR ADDITIONAL WIND ADVISORIES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 43
In the hours before
Local storm report, Mar 5, 10:26 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MST THU MAR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
03/05/2009 M59.00 MPH SAN MIGUEL NM ASOS
&&
CJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:16 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 29 hr |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.